Funnel Cloud, Grant
- When
- June 13, 5:45 PM CST
- Where
- Grant County, 2 mi SE of Hoffman
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.934, -96.012 (the zone’s center; the record gives no point)
This funnel cloud formed near the county line.
3 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
350 PM CDT MON JUN 13 2005
.DISCUSSION...LARGE BAND OF LIGHT TO MODERATE RAIN IS MOVING
NORTHWEST THROUGH THE REGION WITH A REAR EDGE ENTERING RICHLAND
COUNTY, ND TO WADENA COUNTY, MN. THIS IS GOOD AND BAD NEWS SINCE
A MID-LEVEL SHORTWAVE ROTATING AROUND UPPER LOW SOUTHWEST OF FSD
IS FIRING CONVECTION WITH HEAVY RAIN SOUTH OF A LINE FROM 8D3 TO
AXN. NO FLOODING HAS BEEN REPORTED YET AND NOT SURPRISING SINCE
RAIN HAS BEEN RELATIVELY SLOW TO OCCUR. THE THUNDERSTORMS MAY
CHANGE THAT FOR SOME OF OUR MOST SOUTHERN COUNTIES LATE THIS
AFTERNOON AS THEY MOVE NORTHWEST...PROVIDED THEY CONTINUE TO
GROW. THEY MIGHT BE A THREAT FOR A LARGE HAIL STORM OR TWO ALSO.
THESE ARE ON THE NORTH SIDE OF THE WARM FRONT AND MOVING AWAY
INTO INCREASINGLY STABLE AIR.
.SHORT TERM (TONIGHT/TUE)...RAIN UNDERNEATH DEFORMATION ZONE IS
SHAPING UP TO LAST MOST OF THE NIGHT ABOUT FROM ABR TO BDE. DO NOT
EXPECT THUNDER IN THIS AREA AND SHOWERS WILL CONTINUE TO BE LIGHT
TO MODERATE...BUT AM STILL CONCERNED THAT ANYTHING COULD CAUSE
FLOODING PROBLEMS OVER THE MOST SATURATED SOILS. THE WARM FRONT
AND ASSOCIATED UPPER LOW ARE MOVING MORE EAST THAN NORTH THOUGH
THE RIDGE IN SASK/MB IS RETREATING AND ALLOWING IT SOME NORTHWARD
PROGRESS. RAIN WILL GRADUALLY END TUE AND ONLY 0.2 TO 0.3 INCH OF
ADDITIONAL RAIN EXPECTED THAT DAY...NOT ENOUGH ATTM TO EXTEND THE
FLOOD WATCH INTO THE DAY. ACCEPTED HPC QPF AMOUNTS TONIGHT/TUE
THOUGH LOCALLY HIGHER AMOUNTS IN CONVECTION CAN BE EXPECTED.
.LONG TERM...FRI THRU MON...A RIDGE OF HIGH PRESSURE CENTERED OVER
THE MIDDLE OF THE NATION WILL HOLD FIRM THROUGH THE WEEKEND. AT THE
SURFACE...THERE WILL BE LOW PRESSURE TO OUR WEST WITH HIGH PRESSURE
TO THE EAST RESULTING IN WARM SOUTHERLY FLOW. A WEAK SURFACE BOUNDRY
TRIES TO MOVE ACROSS THE REGION ON SUNDAY INTO MONDAY...BUT WITH
MINIMAL UPPER SUPPORT...I HAVE OPTED TO KEEP THE FORECAST DRY. ALONG
WITH BEING MAINLY PRECIPITATION FREE...TEMPS WILL ALSO HELP MAKE THE
WEEKEND A PLEASANT ONE WITH READINGS CLOSE TO SEASONAL AVERAGES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FOR NDZ027-029-030-039-049-052-053 FOR MONDAY
AFTERNOON THROUGH TUESDAY MORNING.
MN...FLOOD WATCH FOR MNZ001-003...029-32 AND 40 FOR MONDAY AFTERNOON
THROUGH TUESDAY MORNING.
&&
GVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 622 AM CDT MON JUN 13 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141120- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 622 AM CDT MON JUN 13 2005 ...FLOOD WATCH FOR PORTIONS OF THE RED RIVER VALLEY AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA THIS AFTERNOON THROUGH TUESDAY MORNING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF RAINFALL IS EXPECTED ACROSS MOST OF THE REGION TODAY AND TONIGHT. THE POTENTIAL FOR HEAVY RAIN WILL EXIST FROM THE SOUTH HALF OF THE RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. ADDITIONAL RAINFALL AMOUNTS BY TUESDAY MORNING COULD RANGE FROM 1 TO 2 INCHES IN THIS AREA WHICH WILL AGGRAVATE THE ONGOING FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND OVERNIGHT TO REPORT RAINFALL AMOUNTS AND POTENTIAL FLOODING PROBLEMS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE VOELKER
The Aberdeen radar (KABR), 194 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
3 funnel cloud, 1 tornado. Local standard time, as filed.
This funnel cloud formed near the county line.
A wall cloud with pendant funnel was seen moving to the north.
The tornado stayed in a wildlife area to the west of highway 29.
A brief funnel was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461478, 5461479, 5461480, 5461481.